MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE IMPLANT 4 X 13MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE IMPLANT 4 X 13MM; DENTAL IMPLANT
Model Number OSS413
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient identifier unknown / not provided.Weight unknown / not provided.
 
Event or Problem Description
It was reported that the implant oss413 at tooth site #46 was removed because it fractured.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).The following sections have been updated: b4: date of this report.B5: describe event or problem.G4: date received by manufacturer.G7: type of report, follow-up number.H2: follow up type.H3: device evaluated by manufacturer: change ¿no' to 'yes'.H6: evaluation codes.H10: additional narrative.One osseotite® implant 4 x 13mm (oss413) was returned for investigation.Visual evaluation of the as returned product identified the implant completely fractured below the collar, at the threads section.The non-reported screw was also returned and was seen with damage on the hex part.Functional testing to recreate the reported event could not be performed due to the nature of the device and event.(fractured).A pre-existing condition noted on the per was low bone density (type ii).The reported device was located on tooth 46 (fdi) and was used for approximately 14 years 9 months.Dhr review was completed for the subject lot number (406923).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (406923) for similar events and no other complaint was identified.(b)(6) post market trending was reviewed and there were no actionable events or corrective actions for the reported event (implant fractured) or product (oss413).Therefore, based on the available information, device malfunction did occur and the reported event was confirmed as physical evaluation identified the fractured implant.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE IMPLANT 4 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10424780
Report Number0001038806-2020-01180
Device Sequence Number14137647
Product Code DZE
UDI-Device Identifier00844868013198
UDI-Public(01)00844868013198(17)100629(10)406923(241)OSS413
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/29/2010
Device Model NumberOSS413
Device Catalogue NumberOSS413
Device Lot Number406923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR